Strong Wind, Boone
- When
- April 3, 7:00 AM CST to April 4, 5:00 AM CST
- Where
- Boone forecast zone
- Measured
- 45 kt (52 mph) measured gust
- Property damage
- $25,000
- Reported by
- ASOS
Strong south to southwest winds occurred from around dawn on the 3rd to just before dawn on the 4th. Winds gusted from 30 to 40 mph in most areas, but a few gusts were in the range of 45 to 50 mph.
Every event with a place to put it; 34 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Strong south to southwest winds occurred from around dawn on the 3rd to just before dawn on the 4th. Winds gusted from 30 to 40 mph in most areas, but a few gusts were in the range of 45 to 50 mph. The winds were in advance of a cold front and were strong enough to bring down tree limbs and power lines. In Clark County, a fence blew over and ruptured a natural gas line.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 3, 5:30 AM CST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE FOR AVIATION NATIONAL WEATHER SERVICE LITTLE ROCK AR 630 AM CDT SUN APR 3 2011 .AVIATION... MAINLY VFR CONDITIONS EXPECTED OVER THE NEXT 12 TO 18 HOURS. PATCHY VFR CEILINGS THIS MORNING WHILE ISOLATED MVFR CEILINGS. WINDS WILL BECOME ELEVATED AT ALL TAF SITES AS A STRENGTHENING SURFACE LOW PRESSURE OVER THE PLAINS INCREASES THE PRESSURE GRADIENT. S TO SW WINDS 10 TO 20 KNOTS WITH GUSTS AROUND 25 KNOTS THIS MORNING... BECOMING 15 TO 25 KNOTS WITH GUSTS AROUND 30 TO 35 KNOTS AT TIMES. LOW LEVEL WIND SHEAR WILL BE PRESENT AT ALL TAFS DUE TO A STRONG LOW LEVEL JET. STRONGEST WINDS WILL BE AT KHRO AND KBPK. CEILINGS WILL SLOWLY LOWER TONIGHT AS SHOWERS AND THUNDERSTORMS DEVELOP AHEAD OF THE STORM SYSTEM AND COLD FRONT. THE RAIN WILL MOVE IN FROM THE WEST AROUND 06Z IN NW AR...THEN SPREAD OVER THE STATE THROUGH MONDAY. (59) && .PREV DISCUSSION... /ISSUED 404 AM CDT SUN APR 3 2011/ .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT... THE RECENT PROGRESSIVE UPR PATTERN LOOKS TO CONT EARLY IN THE PD BEFORE A BIT MORE OF AN AMPLIFIED PATTERN TAKES HOLD AROUND MIDWEEK. A DEEP...YET QUICK MOVING UPR TROUGH WILL IMPACT THE STATE TONIGHT AND MONDAY. AS THIS SYSTEM EXITS...SWRN CONUS TROUGHING WILL BECOME MORE PRONOUNCED WITH UPR RIDGING SET TO BUILD OVER THE SERN US FOR THE SECOND HALF OF THE WORK WEEK. IT APPEARS THERE ARE 3 MAIN FOCI IN THE SHORT TERM PERIOD TO DISCUSS...WINDS TODAY THROUGH MON...PRECIP/SVR CHCS TONIGHT AND MON...AND THE POTENTIAL FOR BELOW FREEZING LOWS IN NRN AR MON NIGHT. TODAY... HOLD ONTO YOUR HATS AS STRONG SSWLY WINDS WILL MEET WIND ADVISORY CRITERIA THIS AFTERNOON WITH SUSTAINED WINDS OF 20-30 MPH AND OCCASIONAL GUSTS TO 35 MPH LIKELY. WITH THE SSWLY WINDS WILL COME WARMER AIR BUT WILL ACTUALLY UNDERCUT MOS JUST A TOUCH FOR HIGHS AS THE STRONG WINDS SHOULD MIX THINGS UP ENOUGH NEAR THE SFC TO PRECLUDE THE EXTRA DEGREE OR TWO USUALLY AFFORDED BY SUPERADIABATIC LAPSE RATES IN THE AFTERNOON. A PARTLY TO MOSTLY SUNNY DAY IS EXPECTED AS MID AND HIGH CLOUDS SHOULD BE THIN ENOUGH THAT THEY WILL HAVE LITTLE IMPACT THIS AFTERNOON AND MORNING LOW CLOUDS SHOULD ALSO MIX OUT BY EARLY AFTERNOON. TONIGHT AND MONDAY... THE WINDS WILL CONTINUE TO HOWL TONIGHT AS THE GRADIENT REMAINS TIGHT AHEAD OF AN APPROACHING COLD FRONT TIED TO THE GREAT LAKES SFC LOW. THIS SFC LOW...A REFLECTION OF THE AFOREMENTIONED UPR TROUGH... WILL STRENGTHEN OVERNIGHT...HELPING THE FRONT RACE THROUGH THE STATE ON MON. PRECIP CHCS PROBABLY WILL NOT ENTER THE NW CORNER OF THE CWA UNTIL AFTER 3AM MON MORNING. THIS LEADS US TO FOCUS NUMBER 2...SVR WX CHCS. SVR WX... QUESTION MARKS STILL REMAIN REGARDING EXACT FRONTAL TIMING AND THE HUGE IMPACTS THAT THIS TIMING WILL HAVE ON SVR WX CHCS FOR THE LZK CWA. THE GFS...NAM...AND SREF ARE ALL SHOWING A COLD FRONT BLASTING THROUGH AND CROSSING THE MISSISSIPPI RIVER BY 17-18Z MON WHILE THE ECMWF AND GEM ARE A BIT SLOWER...WITH THE COLD FRONT NOT CROSSING THE RIVER UNTIL 20-21Z. THOUGH THIS IS ONLY A DIFF OF 3 OR 4 HRS... IT MAY DETERMINE WHERE THE ENHANCED SVR WX THREAT EXISTS. SCENARIO 1...FASTER TIMING... A SQUALL LINE /LIKELY WEAKENING/ CRUISES THROUGH NW AR LATE TONIGHT NIGHT AND TO THE I30/US67 CORRIDOR BY MID MORNING MON. AS DIURNAL HEATING DESTABILIZES THE ATMOSPHERE...EITHER EXISTING STORMS RESTRENGTHEN OR NEW STRONG/SVR STORMS FORM OVER THE EXTREME ERN PARTS OF THE CWA AS THE FRONT PUSHES THROUGH AROUND NOON. IN THIS SCENARIO...THE SVR THREAT...THOUGH STILL THERE...IS MINIMIZED OVER MUCH OF THE CWA. SCENARIO 2...SLOWER TIMING... A SQUALL LINE /LIKELY WEAKENING/ MOVES INTO NW AR EARLY MON MORNING BUT DOES NOT APPROACH THE I30/US67 CORRIDOR UNTIL AROUND NOON. DESTABILIZATION ALONG AND EAST OF THIS CORRIDOR ALLOWS STORMS TO RESTRENGTHEN OR NEW SVR STORMS TO FORM...ENHANCING THE SVR THREAT FOR MUCH OF ERN AR. IT/S PRETTY TOUGH TO DETERMINE WHICH SCENARIO IS MORE LIKELY AT THIS POINT...AND WILL FOR NOW INCLUDE SVR MENTION ONLY IN ERN AR UNTIL EXACT TIMING CAN BE CONFIDENTLY ASSESSED. IN THE MORNING...SVR PARAMETERS WILL FAVOR MAINLY DAMAGING STRAIGHT LINE WINDS. IN THE AFTERNOON...SVR PARAMETERS WILL SUPPORT ALL TYPES OF SVR WX...INCLUDING WIND/HAIL/AND EVEN AN ISO TOR...BUT THE WORST OF THE WORST MAY DEVELOP JUST EAST OF AR ON MON AFTERNOON...STAY TUNED. MONDAY NIGHT THROUGH WEDNESDAY NIGHT... PRECIP WILL HAVE ALREADY CLEARED THE STATE BY MON EVENING AND THE MAIN QUESTION WILL BE HOW COLD IT WILL GET ON MON NIGHT. AFTER FALLING TEMPS MON AFTERNOON...HIGH PRESSURE ALMOST IMMEDIATELY ASSERTS ITSELF BEHIND THE FRONT AND CLEAR SKIES...LOW DEWPTS...AND LIGHT WINDS SHOULD PROVIDE A ENVIRONMENT SUPPORTIVE OF VERY CHILLY TEMPS. GUIDANCE NUMBERS ARE NEAR OR BELOW FRZ OVER A GOOD PART OF NRN AR AND THESE NUMBERS SEEM QUITE POSSIBLE SO THE SITUATION WILL BE MONITORED FOR POSSIBLE FREEZE WATCHES OR WARNINGS. RAPID RETURN TO SRLY FLOW WITH IMPRESSIVE WAA WILL ENSUE TUE AND ESPECIALLY WED WITH HIGHS PUSHING WELL INTO THE 70S BY WED. A SHRTWV WILL BRUSH ACROSS THE NRN PLAINS WED BUT IT WON/T BE ABLE TO GET A COLD FRONT ALL THE WAY TO AR SO DRY WX IS EXPECTED. && .LONG TERM...THURSDAY THROUGH SATURDAY THE EXTENDED FORECAST STARTS WITH A DEVELOPING SURFACE LOW PRESSURE OVER THE WESTERN PLAINS...A WARM FRONT OVER KS TO MO...AND A MOIST SOUTHERLY FLOW INTO AR. THE UPPER PATTERN IS SW AND HAS SOME WEAK SHORT WAVE ENERGY IN THE FLOW MOVING OVER ARKANSAS. FORECAST HAS A SLIGHT CHANCE OF CONVECTION AT THIS TIME AND SEE NO REASON TO CHANGE THIS. THURSDAY NIGHT...THIS ENERGY AND THE SURFACE LOW LIFT NE. THIS KEEPS AR IN A MOIST SW SURFACE FLOW...WHILE A SW UPPER FLOW FROM A CUT OFF UPPER LOW OVER THE DESERT SW U.S. WEAKER UPPER SHORT WAVE ENERGY CONTINUES TO MOVE OVER AR...AND A SLIGHT CHANCE OF CONVECTION REMAINS IN THE FORECAST FOR FRIDAY. ON SATURDAY...THE PATTERN CHANGES LITTLE WITH THE SURFACE LOW OVER THE WESTERN PLAINS...THE MAIN SURFACE BOUNDARY OVER KS TO MO...AND WEAK SHORT WAVE ENERGY IN THE SW UPPER FLOW. THE STRONG CUT OFF IS FORECAST TO DRIFT A BIT MORE EAST. THEREFORE A SLIGHT CHANCE OF CONVECTION REMAINS IN THE FORECAST FOR SATURDAY. PRECIPITATION CHANCES EACH DAY ARE SOMEWHAT LIMITED AND UNCERTAINTY DOES EXIST ON THE COVERAGE AND AMOUNT EACH DAY. THEREFORE AT THIS TIME ONLY A PULSE STRONG OR SEVERE STORM WILL BE POSSIBLE. TEMPERATURES THROUGH THE PERIOD WILL BE ABOVE NORMAL. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 80 60 68 34 / 10 50 80 10 CAMDEN AR 86 62 69 37 / 10 30 80 10 HARRISON AR 82 52 61 32 / 10 70 80 0 HOT SPRINGS AR 83 65 70 37 / 10 40 80 10 LITTLE ROCK AR 83 64 68 38 / 10 40 80 10 MONTICELLO AR 86 69 69 40 / 10 20 80 10 MOUNT IDA AR 82 63 71 33 / 10 40 80 0 MOUNTAIN HOME AR 82 55 63 31 / 10 60 80 0 NEWPORT AR 79 60 69 35 / 10 40 80 10 PINE BLUFF AR 82 67 70 39 / 10 30 80 10 RUSSELLVILLE AR 83 61 68 33 / 10 50 80 0 SEARCY AR 79 64 68 33 / 10 40 80 10 STUTTGART AR 81 61 68 38 / 10 30 80 10 && .LZK WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT MONDAY FOR ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN- LOGAN-LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE- POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL. && SHORT TERM...63 / LONG TERM...59
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SUN APR 3 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SUN APR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG TO SEVERE STORMS ARE EXPECTED TONIGHT. A STRONG STORM SYSTEM AND COLD FRONT OVER THE PLAINS WILL GRADUALLY APPROACH ARKANSAS TODAY AND TONIGHT...AND BRING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...WITH THE POTENTIAL FOR STRONG TO SEVERE STORMS. THE STORMS ARE EXPECTED TO FORM TONIGHT OVER EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...AND MOVE ACROSS THE STATE DURING THE LATE NIGHT INTO MONDAY MORNING. THE MAIN THREATS WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH...AS WELL AS LARGE HAIL. ISOLATED TORNADOES WILL ALSO BE POSSIBLE DUE TO THE STRONG WIND FIELDS. ALSO TODAY AND TONIGHT...DUE TO A HIGH PRESSURE SYSTEM TO THE EAST AND THE STRONG SYSTEM TO THE WEST OF ARKANSAS...WINDY CONDITIONS ARE EXPECTED. WINDS WILL MAINLY BE SOUTH TO SOUTHWEST AHEAD OF THE SYSTEM AND BE 15 TO 25 MPH...WITH GUSTS APPROACHING 30 TO 35 MPH OVER MUCH OF ARKANSAS. A WIND ADVISORY WILL BE IN EFFECT TODAY THROUGH MONDAY. AFTER THE FRONT...WINDS WILL SWITCH TO THE NORTHWEST BUT REMAIN ELEVATED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY EARLY MONDAY MORNING A RISK OF ISOLATED SEVERE STORMS WILL BE POSSIBLE OVER ARKANSAS...BEFORE THE STORM SYSTEM AND FRONT PUSH ALL STORMS EAST OF ARKANSAS MONDAY AFTERNOON TO EVENING. THEN DRY CONDITIONS WILL RETURN MONDAY NIGHT AS HIGH PRESSURE PUSHES INTO THE REGION. DRY CONDITIONS WILL CONTINUE FOR TUESDAY AND WEDNESDAY...THEN A SLIGHT CHANCE OF RAIN IS BACK IN THE FORECAST FOR THURSDAY THROUGH SATURDAY. THERE IS SOME UNCERTAINTY WITH RESPECT TO THE TIMING OF THE STORM SYSTEM TONIGHT AND MONDAY...AND THE OVERALL THREAT OF SEVERE STORMS. RESIDENTS SHOULD MONITOR THE LATEST FORECASTS AND OUTLOOKS FROM THE NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND MONDAY. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 59
The national radar mosaic for the moment the first event began.
45 strong wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 283900, 283901, 283902, 283903, 283904, 283905, 283906, 283907, 283908, 283909, 283910, 283912, 283913, 283914, 283915, 283916, 283917, 283918, 283919, 283921, 283922, 283924, 283925, 283926, 283927, 283928, 283929, 283931, 283932, 283933, 283934, 283935, 283936, 283937, 283938, 283940, 283941, 283942, 283943, 283944, and more.